MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B409
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/10/2025 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - were there patient consequences? if yes, please explain.- lot number? - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).All information i have gotten from these i have submitted.Dr.Sj is the one who is reporting along with his staff depending on who is in the room.I have sent packages back of what i have so as far as the lot number it should be on the packages i¿m sending in with the needles.Please let me know what you find.I need answers for my customer as to why this is happening.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle inside the wining former and one paper lid were received for analysis.The visual assessment of the needle noted that the swage and attachment area was observed to be as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.In addition, the suture was not returned for evaluation to determine the assignable cause.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on (b)(6) 2025 and barbed suture was used.It was reported that the surgeon was closing the subcutaneous layer of tissue and one needle popped off easily as he was suturing.He had already done his back passes so no additional intervention was needed.Product returning.There were no patient consequences reported.Additional information was requested.

Brand Name
SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22002810
Report Number2210968-2025-05215
Device Sequence Number18489385
Product Code NEW
UDI-Device Identifier10705031464674
UDI-Public10705031464674
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown